Home > Dermatology > WCD 2019 > Dermal Reactions to Systemic Drugs > Management strategies for drug-induced mucositis

Management strategies for drug-induced mucositis

Presented By
Dr Vincent Sibaud, University Institute Cancer Toulouse Oncopole, France
Conference
WCD 2019

According to oncodermatologist Dr Vincent Sibaud (University Institute Cancer Toulouse Oncopole, France), drug-induced mucositis requires an early aggressive treatment [1].

Both chemotherapy and radiotherapy can induce mucositis; although with a different phenotype. Chemotherapy leads to a more diffuse mucositis with poorly limited lesions on a non-keratinised mucosa. Mucositis can be found in the buccal mucosa, on the floor of the mouth, the ventral side of the tongue, and the soft palate. The erythematous or ulcerated lesions are covered with a pseudomembrane. In contrast, radiation therapy leads to a severe mucositis localised within the irradiated field [2]. Mucosa can both be keratinised and/or non-keratinised.

mTOR inhibitors, such as everolimus and temsirolimus, are novel anticancer drugs that induce aphthous-like lesions in up to 50% of treated patients [3]. This is a class effect and the most frequent dose-limiting toxicity of these agents....



Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on